I just started taking Effexor XR 3 wks ago and I was wondering if anyone has had a good experience with this med as a preventative? If so, what is the appropriate dosage for migraine prevention? I am on 75 mg once a day. Also, I started taking taking 500mg of GABA and 200mg of l-theanine before bed to help me sleep. I have been having trouble sleeping since December (break-up). That is why I am taking the effexor. The GABA/theanine combo has helped with the sleep greatly. Has anyone else taken this combo with Effexor to help with the insomnia? I am open to other suggestions for natural supplements to take with the effexor. It seems to help with the migraines so far. I had only 1 so far in the past 3 wks. Before that, the dr. put me on Celexa and it caused 3 day migraines every week.
I'm on 150mg of Effexor XR, but I'm not sure if that's as a preventative or for my secondary depression. I've been on various doses over the years, but FOR ME 150mg is the best. However, EVERYBODY is different, and what I take shouldn't be any reason for you to take that same dosage. Trust your doc, as they'll know better than we will.
It makes sense that Effexor XR could be used as a preventative as it effects the same chemicals in the brain that can trigger migraines, and I know of other anti-depressants that are used as preventatives.
Thank you so much for your reply. I will wait to see how it works for me as far as the dosage goes. I had read on one website that 75mg of Effexor XR is a good dose as a migraine preventative, but then I read on another website that 150mg is a good dose. But, like you stated, EVERYBODY is different and I will wait and see! Thanks again.
When I was 15 I went into a depressive anxiety because of post traumatic stress, I was issued Effexor when I was 16 and stayed on it for 6 months. Ever since I began taking them I have had the craziest migraines ever. They make me cry now where as before I could almost control the pain I felt.
The doctor also told me about Effexor before I started taking it saying that if you don't ween off it properly you can end up in a coma or die. I was upped my dose to something and I can't even recall what I was on anymore, but I also don't remember that year of my life. I can tell you however that it did help me look at the situations i was in without emotional responses, I was very neutral and able to make decisions instead of crying or freaking out and being destructive. I also was unable to feel happy and even now I think it ****** up my emotions for life. I also acquired a sleeping disorder. Now I am on the verge of schizophrenia but I don't know if that has anything to do with the fact that I took Effexor for six months. Also I would advise not to smoke pot or do drugs or drink while you are taking Effexor as it is a very strong drug dealing with your brain cell receptors.
I don't know if I would take Effexor with a sleeping drug. It's funny they say that about Effexor, but I guess I was on a much higher dose than you.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.